MAUDE Adverse Event Report: TUTOGEN MEDICAL GMBH FORTIVA PORCINE DERMIS; PORCINE DERMIS - SURGICAL MESH

TUTOGEN MEDICAL GMBH FORTIVA PORCINE DERMIS; PORCINE DERMIS - SURGICAL MESH
Model Number PD2025
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Seroma (2069); Hernia (2240)
Date of Event 07/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided to date indicated that the xenograft remains implanted and not available for evaluation.Therefore, a comprehensive re-review will be conducted of the manufacturing records, sterilization run reports, environmental monitoring results, quality control / assurance reviews and release, and the complaint database for related complaints.Once results are available, a follow up will be submitted.
 
Event or Problem Description
Rti surgical, inc (rti) received a complaint notification on (b)(4) 2017 indicating that a patient underwent implantation of a fortiva porcine dermis at an unknown date, as part of a hernia repair clinical study.On (b)(6) 2017, the patient developed a seroma (unknown location).To date, rti has not received any additional information.
 
Additional Manufacturer Narrative
Methods: the xenograft was not returned for evaluation.Therefore, a comprehensive re-review of manufacturing records, sterilization run reports, quality control / assurance reviews and release, and the complaint database for related complaints associated with the lot was conducted.Results: there were two departures noted during records re-review for lot mp152601.One departure was associated with exceeded airborne bioburden.However, additional testing was performed and was acceptable.Bioburden testing on all the grafts was within specification.The second departure was associated with the storage temperature being exceeded in the abattoir.A risk analysis indicated that there was no risk to the product quality due to these departures.Xenografts manufactured from lot mp152601, underwent a validated sterilization methodology: tutoplast®, which includes terminal sterilization by gamma irradiation after packaging.Serial id (b)(4) met all rti/tmi specifications and release criteria prior to distribution.To date, rti/tmi has manufactured and distributed a total of 117 xenograft from the lot without related complaints.Based on our records re-review and the complaint information provided to date, it is more plausible that the patient's operative complications were associated with an event of source extrinsic to the xenograft implants.

Brand Name
FORTIVA PORCINE DERMIS
Common Device Name
PORCINE DERMIS - SURGICAL MESH
Manufacturer (Section D)
TUTOGEN MEDICAL GMBH
industriestrasse 6
neunkirchen am brand, germany 91077
GM  91077
MDR Report Key6999293
Report Number3002719998-2017-00034
Device Sequence Number1006420
Product Code FTM
UDI-Device Identifier04041543312065
UDI-Public(01)04041543312065(17)180731(10)MP152601
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K142070
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/31/2018
Device Model NumberPD2025
Device Catalogue NumberPD2025
Device Lot NumberMP152601
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/06/2017
Supplement Date Received by Manufacturer12/08/2017
Initial Report FDA Received Date11/03/2017
Supplement Report FDA Received Date12/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;